Alert archive / Alabama / Frost Advisories in 2008
Frost Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this frost advisory at Apr 15, 2008, 3:54 AM CDT for 10 counties in Alabama; Greene County, Perry County, Wayne County, Mississippi. It took effect at Apr 16, 2008, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 3:54 AM CDT (08:54 UTC)
- In effect from
- Apr 16, 2008, 4:00 AM CDT
- Expired
- Apr 16, 2008, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 113 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 150854 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 354 AM CDT TUE APR 15 2008 ...A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING AND IS ALSO IN EFFECT LATE TONIGHT INTO EARLY WEDNESDAY MORNING FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI AND THE INLAND COUNTIES OF SOUTHWEST ALABAMA... .UNSEASONABLY COLD TEMPERATURES EARLY THIS MORNING WILL OCCUR AGAIN TONIGHT AS A COLD AND DRY AIRMASS REMAINS OVER THE REGION. TEMPERATURES IN THE MID THIRTIES OVER INTERIOR AREAS THIS MORNING WILL WARM INTO THE FORTIES SHORTLY BY MID MORNING. TEMPERATURES WILL ONCE AGAIN FALL INTO THE MID THIRTIES BY 4 AM TONIGHT THEN RETURN TO THE FORTIES BY 9 AM WEDNESDAY. PATCHY FROST WILL BE POSSIBLE ACROSS THE INTERIOR SECTIONS DURING THE OVERNIGHT PERIODS. ALZ051>060-MSZ067-075-076-151700- /O.NEW.KMOB.FR.Y.0002.080416T0900Z-080416T1300Z/ /O.CON.KMOB.FR.Y.0001.080415T0900Z-080415T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA... LEAKESVILLE...MCLAIN 354 AM CDT TUE APR 15 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY. A FROST ADVISORY ALSO REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. TEMPERATURES IN THE MID THIRTIES OVER INTERIOR AREAS THIS MORNING WILL WARM INTO THE FORTIES SHORTLY BY MID MORNING. TEMPERATURES WILL ONCE AGAIN FALL INTO THE MID THIRTIES BY 4 AM TONIGHT THEN RETURN TO THE FORTIES BY 9 AM WEDNESDAY. PATCHY FROST WILL BE POSSIBLE ACROSS THE INTERIOR SECTIONS DURING THE OVERNIGHT PERIODS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS74 KMOB 151949 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 249 PM CDT TUE APR 15 2008 ...A FROST ADVISORY REMAINS IN EFFECT FROM LATE TONIGHT INTO EARLY WEDNESDAY MORNING FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI AND THE INLAND COUNTIES OF SOUTHWEST ALABAMA... .UNSEASONABLY COLD TEMPERATURES WILL OCCUR AGAIN TONIGHT AS A COLD AND DRY AIRMASS REMAINS OVER THE REGION. TEMPERATURES WILL ONCE AGAIN FALL INTO THE MID 30S OVER MUCH OF THE AREA TONIGHT...DROPPING TO RECORD LOWS IN SOME AREAS. PATCHY FROST WILL AGAIN BE POSSIBLE ACROSS THE INTERIOR SECTIONS DURING THE LATE NIGHT AND VERY EARLY MORNING HOURS WEDNESDAY...ESPECIALLY IN LOW LYING AND WIND PROTECTED LOCATIONS. ALZ051>060-MSZ067-075-076-160400- /O.CON.KMOB.FR.Y.0002.080416T0900Z-080416T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA... LEAKESVILLE...MCLAIN 249 PM CDT TUE APR 15 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY. UNSEASONABLY COLD TEMPERATURES WILL OCCUR AGAIN TONIGHT AS A COLD AND DRY AIRMASS REMAINS OVER THE REGION. TEMPERATURES WILL ONCE AGAIN FALL INTO THE MID 30S OVER MUCH OF THE AREA TONIGHT...DROPPING TO RECORD LOWS IN SOME AREAS. PATCHY FROST WILL AGAIN BE POSSIBLE ACROSS THE INTERIOR SECTIONS DURING THE LATE NIGHT AND VERY EARLY MORNING HOURS WEDNESDAY...ESPECIALLY IN LOW LYING AND WIND PROTECTED LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS74 KMOB 160140 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 840 PM CDT TUE APR 15 2008 ...A FROST ADVISORY REMAINS IN EFFECT FROM LATE TONIGHT INTO EARLY WEDNESDAY MORNING FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI AND THE INLAND COUNTIES OF SOUTHWEST ALABAMA... .UNSEASONABLY COLD TEMPERATURES WILL OCCUR AGAIN TONIGHT AS A COLD AND DRY AIRMASS REMAINS OVER THE REGION. TEMPERATURES WILL ONCE AGAIN FALL INTO THE MID 30S OVER MUCH OF THE AREA TONIGHT... DROPPING TO RECORD LOWS IN SOME AREAS. PATCHY FROST WILL AGAIN BE POSSIBLE ACROSS THE INTERIOR SECTIONS DURING THE EARLY MORNING HOURS WEDNESDAY...ESPECIALLY IN LOW LYING AND WIND PROTECTED LOCATIONS. ALZ051>060-MSZ067-075-076-161300- /O.CON.KMOB.FR.Y.0002.080416T0900Z-080416T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA... LEAKESVILLE...MCLAIN 840 PM CDT TUE APR 15 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT WEDNESDAY. UNSEASONABLY COLD TEMPERATURES WILL OCCUR AGAIN TONIGHT AS A COLD AND DRY AIRMASS REMAINS OVER THE REGION. TEMPERATURES WILL ONCE AGAIN FALL INTO THE MID 30S OVER MUCH OF THE AREA TONIGHT... DROPPING TO RECORD LOWS IN SOME AREAS. PATCHY FROST WILL AGAIN BE POSSIBLE ACROSS THE INTERIOR SECTIONS DURING THE EARLY MORNING HOURS WEDNESDAY...ESPECIALLY IN LOW LYING AND WIND PROTECTED LOCATIONS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Apr 14, 10:30 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Apr 14, 10:30 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1030 PM CDT MON APR 14 2008
.UPDATE...MOST OF THE UPDATES DEAL WITH THE STRONG WINDS OVER MARINE
AREAS...HANGING IN LONGER OVER MOBILE BAY THAN EXPECTED. HAVE
RE-ISSUED THE SC.Y FOR MOBILE BAY AS A RESULT. EVERYTHING ELSE IS ON
TRACK.
/16
&&
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...UNSEASONABLY COLD
TEMPERATURES ARE EXPECTED ACROSS THE REGION TONIGHT AS THE COLD UPPER
TROUGH PROPAGATES ACROSS THE AREA. BREEZY NORTHWESTERLY WINDS WILL
DECOUPLE LATER TONIGHT UNDER CLEAR SKIES AND INCREASING SUBSIDENCE
ALOFT ALLOWIN FOR STRONG RADIATIONAL COOLING. HAVE OPTED TO GO WITH
A FROST WARNING VS FREEZE WARNING AS BY LATE NIGHT...EARLY MORNING,
COLDEST TEMPS WITH TROUGH WILL BE EAST OF AREA WITH WARM AIR
ADVECTION BEGINNING TO NUDGE IN ALOFT AS UPPER RIDGE BEGINS TO
BUILD-IN. EXPECT WIDESPREAD INLAND TEMPERATURES TO PLUMMET INTO THE
THIRTIES WITH ONLY ISOLATED SPOTS DROPPING TO FREEZING. AFTER A COLD
START...TEMPERATURES TUESDAY WILL WARM INTO THE MID TO UPPER 60S
UNDER MOSTLY CLEAR SKIES AS AN UPPER LEVEL RIDGE BUILDS OVER THE
REGION. MOSTLY CLEAR SKIES AND LIGHT WINDS TUESDAY NIGHT WILL AGAIN
PROVIDE FOR STRONG RADIATIONAL COOLING THOUGH THIS CIRRUS ALOFT AND
INCREASING WARM AIR ADVECTION ALOFT SHOULD KEEP TEMPS A FEW DEGREES
WARMER THAN MONDAY NIGHTS LOWS.
.LONG TERM (WEDNESDAY THROUGH MONDAY)...HIGH PRESSURE WILL PREVAIL
THROUGH FRIDAY WITH SKIES FAIR AND TEMPERATURES TRENDING WARMER AS
LOW-LEVEL SOUTHERLY FLOW RETURNS. THE NEXT PRECIPITATION PRODUCING
SYSTEM IS PROJECTED TO PUSH INTO THE AREA LATE FRIDAY
AFTERNOON...EVENING CREATING SCATTERED SHOWERS AND THUNDERSTORMS.
MODEL TO MODEL AND RUN TO RUN CONSISTENCY HAS BEEN LACKING SO TIMING
AND STRENGTH REMAIN UNCERTAIN. LATEST TRENDS THOUGH SUGGEST SYSTEM
WILL BE A FAIRLY FAST MOVER...MOVING OUT OF THE AREA BY SATURDAY. A
STRONG UPPER LEVEL IS THEN FORECASTED TO BUILD IN OVER THE WEEKEND
CREATING MILD CONDITIONS AND TRENDING TEMPERATURES NORMAL.
/08
&&
.MARINE...MODERATE TO OCCASIONALLY STRONG NORTHERLY WINDS WILL
CONTINUE ACROSS THE GULF COASTAL WATERS TONIGHT AND EARLY TUESDAY AS
HIGH PRESSURE BUILDS SLOWLY EASTWARD INTO THE LOWER MISSISSIPPI RIVER
VALLEY. THIS HIGH PRESSURE SYSTEM WILL CONTINUE MOVING EASTWARD
ACROSS MISSISSIPPI AND ALABAMA ON TUESDAY WITH WINDS DIMINISHING. AN
EAST TO SOUTHEASTERLY WIND CAN BE EXPECTED WEDNESDAY THROUGH FRIDAY
AS THE HIGH PRESSURE SYSTEM MOVES TO THE EASTERN SEABOARD AND A
FRONTAL BOUNDARY APPROACHES FROM THE WEST. THIS APPROACHING FRONTAL
BOUNDARY WILL INCREASE THE ONSHORE FLOW...ALONG WITH BUILDING SEAS
GOING INTO THE WEEKEND. 12/DS
&&
.FIRE WEATHER...
CLEAR AND COLD OVERNIGHT THROUGH WEDNESDAY MORNING WITH GOOD RH
RECOVERIES. AREAS OF PATCHY FROST WILL DEVELOP INLAND TONIGHT.
DURING THE DAY...THE HIGH PRESSURE SYSTEM OVER THE REGION
WILL CREATE DRY CONDITIONS DURING THE LATE MORNING THROUGH
AFTERNOON HOURS INTO MID-WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 36 66 41 74 / 00 00 00 00
PENSACOLA 41 67 47 72 / 00 00 00 00
DESTIN 44 66 48 69 / 00 00 00 00
EVERGREEN 33 64 33 74 / 05 00 00 00
WAYNESBORO 33 66 35 73 / 00 00 00 00
CAMDEN 33 65 33 74 / 05 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FROST ADVISORY FROM 4 AM TUESDAY TO 8 AM TUESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...MONROE...WASHINGTON...AND
WILCOX.
FL...FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 6 PM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
RED FLAG WARNING UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
RED FLAG WARNING FROM 11 AM TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FROST ADVISORY FROM 4 AM TUESDAY TO 8 AM TUESDAY FOR THE
FOLLOWING ZONES: GREENE...PERRY...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM TUESDAY FOR THE FOLLOWING ZONES:
MOBILE BAY...
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Apr 14, 5:40 AM CDT, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 540 AM CDT MON APR 14 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-151100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 540 AM CDT MON APR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. STRONG NORTHERLY WINDS AROUND 20 KNOTS WILL CONTINUE OVER THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT...WITH ROUGH CONDITIONS ON BAYS AND NEAR SHORE WATERS. 5 TO 7 FOOT SEAS CAN BE EXPECTED OFFSHORE AS WELL THROUGH TONIGHT. LOW RELATIVE HUMIDITY AND BREEZY NORTHERLY WINDS WILL INCREASE THE POTENTIAL FOR WILDFIRES ACROSS THE AREA TODAY. BY TONIGHT...RECORD COLD TEMPERATURES ARE EXPECTED ACROSS MUCH OF THE AREA. OVERNIGHT LOW TEMPS ARE EXPECTED TO DROP INTO THE LOWER 30S OVER THE INLAND COUNTIES...WITH MIDDLE 30S TO LOWER 40S EXPECTED ALONG THE COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY. ANOTHER NIGHT OF RECORD COLD TEMPERATURES ARE EXPECTED OVER SOUTH CENTRAL ALABAMA AND PORTIONS OF THE FLORIDA PANHANDLE TUESDAY NIGHT...WITH LOWER 30S POSSIBLE NORTH OF INTERSTATE 10. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH EARLY SATURDAY. THE PROBABILITY OF SEVERE STORMS WITH THIS ACTIVITY APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED THROUGH TONIGHT.
Nearby
Frost Advisories in Alabama, 2008Frost Advisories in Mississippi, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.